RUS  ENG JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PERSONAL OFFICE
General information
Latest issue
Archive
Impact factor
Subscription
Guidelines for authors
License agreement
Submit a manuscript

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



TMF:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


TMF, 2017, Volume 190, Number 2, Pages 226–238 (Mi tmf9147)  

This article is cited in 1 scientific paper (total in 1 paper)

Scaling in landscape erosion: Renormalization group analysis of a model with infinitely many couplings

N. V. Antonov, P. I. Kakin

Saint Petersburg State University, St. Petersburg, Russia

Abstract: Applying the standard field theory renormalization group to the model of landscape erosion introduced by Pastor-Satorras and Rothman yields unexpected results: the model is multiplicatively renormalizable only if it involves infinitely many coupling constants (i.e., the corresponding renormalization group equations involve infinitely many $\beta$-functions). We show that the one-loop counterterm can nevertheless be expressed in terms of a known function $V(h)$ in the original stochastic equation and its derivatives with respect to the height field $h$. Its Taylor expansion yields the full infinite set of the one-loop renormalization constants, $\beta$-functions, and anomalous dimensions. Instead of a set of fixed points, there arises a two-dimensional surface of fixed points that quite probably contains infrared attractive regions. If that is the case, then the model exhibits scaling behavior in the infrared range. The corresponding critical exponents turn out to be nonuniversal because they depend on the coordinates of the fixed point on the surface, but they satisfy certain universal exact relations.

Keywords: turbulence, critical behavior, scaling, renormalization group

Funding Agency Grant Number
Saint Petersburg State University 11.38.185.2014
Russian Foundation for Basic Research 16-32-00086
This research was supported by St. Petersburg State University (Research Grant No. 11.38.185.2014).
The research of P. I. Kakin was also supported by the Russian Foundation for Basic Research (Grant No. 16-32-00086).


DOI: https://doi.org/10.4213/tmf9147

Full text: PDF file (440 kB)
First page: PDF file
References: PDF file   HTML file

English version:
Theoretical and Mathematical Physics, 2017, 190:2, 193–203

Bibliographic databases:

Document Type: Article
Received: 11.01.2016
Revised: 20.01.2016

Citation: N. V. Antonov, P. I. Kakin, “Scaling in landscape erosion: Renormalization group analysis of a model with infinitely many couplings”, TMF, 190:2 (2017), 226–238; Theoret. and Math. Phys., 190:2 (2017), 193–203

Citation in format AMSBIB
\Bibitem{AntKak17}
\by N.~V.~Antonov, P.~I.~Kakin
\paper Scaling in landscape erosion: Renormalization group analysis of a~model with infinitely many couplings
\jour TMF
\yr 2017
\vol 190
\issue 2
\pages 226--238
\mathnet{http://mi.mathnet.ru/tmf9147}
\crossref{https://doi.org/10.4213/tmf9147}
\mathscinet{http://www.ams.org/mathscinet-getitem?mr=3608043}
\adsnasa{http://adsabs.harvard.edu/cgi-bin/bib_query?2017TMP...190..193A}
\elib{http://elibrary.ru/item.asp?id=28172183}
\transl
\jour Theoret. and Math. Phys.
\yr 2017
\vol 190
\issue 2
\pages 193--203
\crossref{https://doi.org/10.1134/S0040577917020027}
\isi{http://gateway.isiknowledge.com/gateway/Gateway.cgi?GWVersion=2&SrcApp=PARTNER_APP&SrcAuth=LinksAMR&DestLinkType=FullRecord&DestApp=ALL_WOS&KeyUT=000397031700002}
\scopus{http://www.scopus.com/record/display.url?origin=inward&eid=2-s2.0-85015814187}


Linking options:
  • http://mi.mathnet.ru/eng/tmf9147
  • https://doi.org/10.4213/tmf9147
  • http://mi.mathnet.ru/eng/tmf/v190/i2/p226

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles

    This publication is cited in the following articles:
    1. Duclut Ch., Delamotte B., “Nonuniversality in the Erosion of Tilted Landscapes”, Phys. Rev. E, 96:1 (2017), 012149  crossref  mathscinet  isi  scopus
  • Теоретическая и математическая физика Theoretical and Mathematical Physics
    Number of views:
    This page:149
    References:26
    First page:16

     
    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2019